Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Very irregular menstrual bleedings, please help


 shafire - Wed Aug 31, 2005 4:24 pm

I have a friend whom had an abortion. About a year after the abortion, she started having very irregular periods. She would go 3 months without a period, then 3-6 weeks on. It went on like that for about a year. Then she started taking Birth Control to regulate herself. When her boyfriend and self decided they wanted to have a baby, she got off the bc and her body started doing the same thing, 3 months off, 3-6 weeks on. When she was on her period, it would start off really heavy, then as the days went on, lighten up until she stopped. Can you please help her? she doesnt have insurance to go to the dr right now, but I want to help her some way. Any ideas?! Thanks!
 Dr. L. Chu Go - Thu Sep 01, 2005 6:44 am

Hello Shafire,
the best help you can give her is by getting her to an ob-gyne doctor. Why? It is a must that she be thoroughly examined especially when she had a previous history of abortion and is sexually active wherein an ultrasound and a pap smear should be done just to rule out any underlying pathology/abnormality.

It is a fact also that some people on the pill have irregular bleeding periods. However, your friend's case is quite different. The safest and wisest thing to do is bring your friend for a check-up. As the saying goes, it is better to be safe than sorry.

M.D.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us